Alert archive / Nebraska / Wind Chill Warnings in 2008

Wind Chill Warning 2, NWS Omaha, NE

December 14, 20088 counties in Nebraska

NWS Omaha, NE issued this wind chill warning at Dec 14, 2008, 9:49 PM CST for 8 counties in Nebraska. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 9:49 PM CST (03:49 UTC)
Expired
Dec 15, 2008, 12:00 PM CST
In force
14 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -184 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-184 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KOAX 150349
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
949 PM CST SUN DEC 14 2008

NEZ018-030>032-151200-
/O.CAN.KOAX.WW.Y.0009.000000T0000Z-081215T0400Z/
/O.UPG.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
/O.NEW.KOAX.WC.W.0002.081215T0349Z-081215T1800Z/
WAYNE-BOONE-MADISON-STANTON-
INCLUDING THE CITIES OF...WAYNE...ALBION...NORFOLK...STANTON
949 PM CST SUN DEC 14 2008

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MONDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO
LONGER IN EFFECT.

NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES DROPPING TO 5 TO
10 BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO
THROUGH THE NIGHT AND MONDAY MORNING. THESE EXTREME WIND CHILL
VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY
COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE
OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

THE SNOW THAT FELL EARLIER IN THE EVENING HAS TAPERED TO FLURRIES
IN MOST AREAS. SOME BLOWING SNOW IS STILL POSSIBLE OVERNIGHT BUT
SHOULD NOT RESTRICT VISIBILITIES BELOW A MILE.

$$

NEZ011-012-016-017-151200-
/O.CAN.KOAX.WW.Y.0009.000000T0000Z-081215T0400Z/
/O.UPG.KOAX.WC.Y.0004.081215T0400Z-081215T1800Z/
/O.NEW.KOAX.WC.W.0002.081215T0349Z-081215T1800Z/
KNOX-CEDAR-ANTELOPE-PIERCE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE
949 PM CST SUN DEC 14 2008

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MONDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL
ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES DROPPING TO 5 TO
10 BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO
THROUGH THE NIGHT AND MONDAY MORNING. THESE EXTREME WIND CHILL
VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY
COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE
OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

THE SNOW THAT FELL EARLIER IN THE EVENING HAS TAPERED TO FLURRIES
IN MOST AREAS. SOME BLOWING SNOW IS STILL POSSIBLE OVERNIGHT BUT
SHOULD NOT RESTRICT VISIBILITIES BELOW A MILE.

$$

IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078-
151200-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...CRETE
949 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY.

STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY
COLD TEMPERATURES NEAR OR BELOW ZERO...WILL CAUSE WIND CHILL
VALUES TO DROP TO 20 TO 30 BELOW ZERO THROUGH MONDAY MORNING. THESE
WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS
EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE
OUTSIDE FOR MORE THAN A FEW MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$

IAZ079-080-090-091-NEZ067-068-088>093-151200-
/O.CON.KOAX.WC.Y.0004.081215T0400Z-081215T1500Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
949 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY
COLD TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILL VALUES TO DROP
TO AROUND 20 TO 25 BELOW THROUGH MONDAY MORNING. THESE WIND CHILL
VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY
COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE
OUTSIDE FOR MORE THAN A FEW MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$

DERGAN
3 follow-up statements
000 
WWUS43 KOAX 150934
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 AM CST MON DEC 15 2008

NEZ011-012-016>018-030>032-151745-
/O.CON.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON
334 AM CST MON DEC 15 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES AROUND 5 TO 10
BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO
THROUGH THE MORNING HOURS. THESE EXTREME WIND CHILL VALUES WILL
MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY COLD. DRESS IN
SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN
A FEW MOMENTS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.


$$

IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078-
151745-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...CRETE
334 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY
COLD TEMPERATURES NEAR OR BELOW ZERO...WILL CAUSE WIND CHILL
VALUES TO REMAIN AROUND 20 TO 30 BELOW ZERO THROUGH THE MORNING HOURS.
THESE WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR
BUS EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU
PLAN TO BE OUTSIDE FOR MORE THAN A FEW MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$

IAZ079-080-090-091-NEZ067-068-088>093-151500-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1500Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
334 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY
COLD TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILL VALUES TO REMAIN AROUND
20 TO 25 BELOW THROUGH THE MORNING HOURS. THESE WIND CHILL VALUES
WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY COLD. DRESS
IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE
THAN A FEW MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$

GRIFFIS
000 
WWUS43 KOAX 151446 AAA
WSWOAX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 AM CST MON DEC 15 2008

NEZ011-012-016>018-030>032-151800-
/O.CON.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON
846 AM CST MON DEC 15 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 20 MPH AND BITTERLY COLD TEMPERATURES
WILL MAINTAIN DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH
THE MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU
PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ079-080-090-091-NEZ067-068-088>093-151800-
/O.EXT.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
846 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 15 TO 25 MPH AND BITTERLY COLD TEMPERATURES WILL
MAINTAIN DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH THE
MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO
BE OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$

IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078-
151800-
/O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...CRETE
846 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 10 TO 20 MPH AND BITTERLY COLD TEMPERATURES WILL
MAINTAIN DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH THE
MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO
BE OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY
MORNING WILL BE ESPECIALLY VULNERABLE.

$$
000 
WWUS43 KOAX 151757 AAA
WSWOAX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1157 AM CST MON DEC 15 2008


NEZ011-012-016>018-030>032-152200-
/O.EXP.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/
/O.NEW.KOAX.WC.Y.0005.081215T1800Z-081215T2200Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON
1157 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY.

NORTHWEST WINDS 10 TO 15 MPH AND BITTERLY COLD TEMPERATURES WILL
MAINTAIN WIND CHILL VALUES IN THE 20 TO 25 BELOW ZERO RANGE
THROUGH THE AFTERNOON. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU
PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053-
065>068-078-088>093-151900-
/O.CAN.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...
LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...
BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
1157 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILL INDICES THOUGH WILL STILL BE QUITE COLD AND GENERALLY
RANGE FROM 10 TO 20 BELOW ZERO. DRESS IN SEVERAL LAYERS OF
CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 4:27 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 14, 4:27 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 PM CST SUN DEC 14 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
MADE A NUMBER OF HEADLINE ADJUSTMENTS BASED ON LATEST PRECIPITATION
AND WIND TRENDS. CALLS MADE TO DISPATCH AND NEIGHBORING COUNTIES
WHERE WW ADVISORY WAS IN EFFECT AND DECIDED TO CONTINUE WW
ADVISORY THROUGH 10 PM AND EXPAND TO INCLUDE BOONE...MADISON...AND
WAYNE COUNTIES. LIGHT SNOW AND FLURRIES STILL FALLING AND
VISIBILITIES NEAR WHITEOUT IN RURAL AREAS. SOME MINOR
ACCUMULATIONS POSSIBLE...BUT MAINLY HAVE ADVISORY DUE TO THE
BLOWING SNOW. THE WINDS WILL REMAIN STRONG THIS EVENING...HOWEVER
FARTHER SOUTH...CANCELLED THE WIND ADVISORY AND EXPANDED THE WIND
CHILL ADVISORY FARTHER SOUTH IN COORD WITH GID/TOP/EAX/DMX.
TEMPERATURES TONIGHT ARE FORECAST TO BOTTOM OUT AROUND ZERO IN THE
SOUTH TO 10 BELOW IN THE NORTH. ANOTHER AREA OF SNOW SHOWERS HAVE
DEVELOPED IN KS AND WILL AFFECT SOUTHEAST NEBRASKA. WITH A NUMBER
OF HEADLINES IN EFFECT ONCE ADVISORY IS LIFTED...EVENING SHIFT MAY
HAVE TO UPGRADE PARTS OF THE WIND CHILL ADVISORY TO A WIND CHILL
WARNING. WITH THE COLD TEMPERATURES MONDAY MORNING AND WINDS OF 10 TO 20
MPH HAVE FORECAST WIND CHILLS FROM 25 TO 35 BELOW ZERO. DUE TO
COLD WIND CHILLS OF 18 TO 35 BELOW ZERO...HAVE WIND CHILL
ADVISORIES IN EFFECT TONIGHT THROUGH MONDAY MORNING.

THE NEXT STORM WILL ALREADY BE MOVING INTO EASTERN NEBRASKA MONDAY
NIGHT. IN SW FLOW ALOFT...STRONG WAA DEVELOPS ALONG WITH STRONG UVV
AND MOISTURE FLUX CONVERGENCE. LIFT TAKES PLACE IN FAVORABLE
DENDRITIC LAYER QPF AMOUNTS BETWEEN .1 AND .35 WITH THIS EVENT.
WITH GOOD MODEL AGREEMENT CONTINUED TO RAISE POPS MONDAY NIGHT AND
TUESDAY AND LINGERED INTO TUESDAY NIGHT. CURRENT FORECAST SNOWFALL
AMOUNTS HAVE ADVISORY MODERATE SNOWFALL AMOUNTS MOSTLY BETWEEN 2-5
INCHES. 12 AND 18Z COBBS DATA ALSO POINTING AT THESE MODERATE TO
HEAVY 4-6 INCH AMOUNTS. CONSIDERED A WINTER STORM WATCH AND WITH
IT BEING IN THE 4TH PERIOD FOR THE HEAVIER AMOUNTS...HELD OFF AND
LATER SHIFTS WILL NEED TO ASSESS. HIGHS MONDAY AND TUESDAY IN THE
SINGLE DIGITS AND TEENS. LOWERED LOWS TUESDAY MORNING IN
ANTICIPATION OF SNOWCOVER ACROSS THE CWA.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.
THE FORECAST THROUGH THIS PERIOD WAS FAIRLY CLOSE TO HPC GUID AND
THE 00Z/12Z ECMWF MODELS FAVORED IN VARIOUS DISCUSSIONS.  GFS WAS
REJECTED FOR NORTHWARD BIAS ON STORM TRACK THROUGH CENTRAL PLAINS
THU AND BEING FASTER THAN MOST OTHER MODELS.  THIS STORM IS THE
FIRST ISSUE OF THE EXTENDED PERIOD.  ECMWF HAS BEEN FAIRLY
CONSISTENT SINCE YDA IN PUTTING OUR AREA IN A SWATH OF SIGNIFICANT
QPF...STARTING EARLY THU.  HOWEVER...IT HAS SHIFTED THE TRACK
SOMEWHAT NORTHWARD...ALTHOUGH NOT NEARLY AS FAR AS THE GFS.  EXPECT
ARCTIC AIR TO HOLD NEAR SFC...WITH THE POTENTIAL FOR A WINTRY MIX IN
SOUTHEAST NEB AND SOUTHWEST IA.  TOOK THE CHC OF FREEZING RAIN
FARTHER NORTH AND RAISED POPS IN GENERAL.  SOME PRECIP COULD END UP
AS SLEET ON THE NORTHERN PERIPHERY OF THE MIX...BUT LEFT OUT OF THE
ZONES FOR SIMPLICITY UNTIL THE STORM TRACK IS MORE CERTAIN.  THE
STORM SHOULD PULL EAST OF OUR AREA THU NIGHT.

THE ENTIRE AREA SHOULD HAVE A SNOW COVER BY THU NIGHT...IF NOT
SOONER...SO TEMPS ARE EXPECTED TO REMAIN IN THE DEEP FREEZE.  A
RELATIVELY WEAK ARCTIC INCURSION IS EXPECTED FOLLOWING THE THU STORM
SYSTEM...WITH A STRONGER INCURSION SATURDAY INTO SUNDAY.  THERE
COULD BE SOME LIGHT SNOW IN THE AREA AS AN INVERTED TROUGH PASSES
THROUGH EARLY SAT...BUT ELECTED TO LEAVE THE FORECAST DRY UNTIL THE
TIMING AND STRENGTH OF THE FEATURE BECOME MORE EVIDENT.  MODELS ARE
SERIOUSLY AT ODDS ABOUT TIMING OF SYSTEMS BY THEN...BUT IN GENERAL
AGREEMENT ON CONTINUED COLD WEATHER.

&&

.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 15/18Z.

SIGNIFICANT AVIATION CONCERNS DURING THIS FCST PD. STRONG COLD FRONT
HAS PUSHED THROUGH ERN NEB THIS AFTN. IN ITS WAKE...TIGHT PRESSURE
GRADIENT ACROSS THE REGION CREATING NW WIND GUSTS 30 TO 40 MPH ALL
TERMINALS. EXPECT WINDS WILL EVENTUALLY SUBSIDE AROUND 15/12Z.
MEANWHILE...-SN ACTIVITY WILL BE CONFINED TO KOFK. -SN/BLSN WILL
TRANSLATE TO IFR CONDITIONS...WITH OCCASIONAL LIFR...AT LEAST THRU
15/00Z. OTHERWISE...GRADUALLY IMPROVING CONDITIONS AFT 15/12Z WITH
VFR COND PREVAILING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 12 PM CST MONDAY FOR NEZ015-033-034-
     042>045-050>053-065-066-078.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
     FOR NEZ067-068-088>093.

     WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR NEZ011-
     012-016>018-030>032.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 12 PM CST MONDAY
     FOR NEZ011-012-016>018-030>032.

IA...WIND CHILL ADVISORY UNTIL 12 PM CST MONDAY FOR IAZ043-055-056-
     069.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
     FOR IAZ079-080-090-091.

&&

ZAPOTOCNY/POLLACK/DEE
Hazardous weather outlook, Dec 14, 5:24 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CST SUN DEC 14 2008

IAZ043-NEZ011-012-015>018-030>034-042-043-151330-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
524 PM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

LIGHT SNOW AND FLURRIES COMBINED WITH NORTHWEST WINDS AT 15 TO 30
MPH WILL PRODUCE AREAS OF BLOWING SNOW TONIGHT. IN ADDITION...VERY
COLD TEMPERATURES FROM AROUND ZERO TO AS COLD AS 5 OR 10 DEGREES
BELOW ZERO TONIGHT AND MONDAY MORNING WILL RESULT IN WIND CHILL
VALUES FROM 20 TO 32 BELOW ZERO.

ALTHOUGH THE WINDS WILL GRADUALLY DECREASE FOR MONDAY...IT WILL REMAIN
COLD WITH HIGHS ONLY IN THE SINGLE DIGITS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

COLD TEMPERATURES WILL CONTINUE MONDAY NIGHT AND TUESDAY WITH
AGAIN LOWS FROM ZERO TO 8 BELOW ZERO.

A SNOWSTORM MAY DEVELOP LATE MONDAY NIGHT AND CONTINUE TUESDAY.
MODERATE SNOW AMOUNTS ARE POSSIBLE WITH THIS STORM. MORE SNOW IS
IN THE FORECAST WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY.

IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078-
088>093-151330-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
524 PM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

VERY COLD TEMPERATURES IN THE SINGLE DIGITS TO AROUND ZERO
COMBINED WITH NORTHWEST WINDS AT 10 TO 25 MPH WILL RESULT IN WIND
CHILL VALUES FROM 15 TO 25 DEGREES BELOW ZERO.

ALTHOUGH THE WINDS WILL GRADUALLY DECREASE FOR MONDAY...IT
WILL REMAIN COLD WITH HIGHS ONLY FROM 10 TO 15 ABOVE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

A SNOWSTORM MAY DEVELOP LATE MONDAY NIGHT AND CONTINUE TUESDAY.
MODERATE SNOW AMOUNTS ARE POSSIBLE WITH THIS STORM. MORE SNOW IS
IN THE FORECAST WEDNESDAY NIGHT WITH FREEZING RAIN AND SNOW
POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:57 AM CSTWind Chill AdvisoryOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 2 more4 hr
Dec 15, 4:11 PM CSTWinter Weather AdvisoryOAXBoone, Burt, Butler, Cass, Colfax, Cuming and 20 more23 hr

Nearby

Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.